Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 31, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 27, 2016, 1:46 AM CDT for Carter County, Jefferson County, Stephens County, Oklahoma. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2016, 1:46 AM CDT (06:46 UTC)
- Expired
- Mar 27, 2016, 2:07 AM CDT
- In force
- 21 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carter County, OK, Jefferson County, OK, Stephens County, OK
The radar
The Altus AFB radar (KFDR), 108 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 2122 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
510
WUUS54 KOUN 270646
SVROUN
OKC019-067-137-270730-
/O.NEW.KOUN.SV.W.0031.160327T0646Z-160327T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
146 AM CDT SUN MAR 27 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JEFFERSON COUNTY IN SOUTHERN OKLAHOMA...
WESTERN CARTER COUNTY IN SOUTHERN OKLAHOMA...
SOUTHERN STEPHENS COUNTY IN SOUTHERN OKLAHOMA...
* UNTIL 230 AM CDT
* AT 146 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ADDINGTON...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WAURIKA...HEALDTON...WILSON...COMANCHE...RINGLING...LOCO...RATLIFF CITY...
ADDINGTON...GRAHAM...SOUTHEASTERN WAURIKA LAKE...CORNISH AND FOX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3414 9804 3437 9808 3446 9744 3415 9742
TIME...MOT...LOC 0646Z 263DEG 34KT 3425 9795
HAIL...1.00IN
WIND...60MPH
$$
301 follow-up statement
093
WWUS54 KOUN 270707
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
207 AM CDT SUN MAR 27 2016
OKC019-067-137-270717-
/O.CAN.KOUN.SV.W.0031.000000T0000Z-160327T0730Z/
JEFFERSON OK-CARTER OK-STEPHENS OK-
207 AM CDT SUN MAR 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JEFFERSON...WESTERN
CARTER AND SOUTHERN STEPHENS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3414 9804 3437 9808 3446 9744 3415 9742
TIME...MOT...LOC 0705Z 263DEG 34KT 3427 9771
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 9:28 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Mar 26, 9:28 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 928 PM CDT SAT MAR 26 2016 .DISCUSSION... APPEARS PART OF NORTHWEST OKLAHOMA WILL SEE MAINLY A WET SNOW AFTER 1-2 AM. OVERALL IMPACT SHOULD BE REDUCED VISIBILITY WITH SNOW ACCUMULATIONS CONFINED TO GRASSY AREAS. RAIN MAY ALSO CHANGE TO SNOW AS FAR EAST AS ENID AND PONCA CITY PER RAP SOUNDINGS. MAIN AREA OF PRECIPITATION SHOULD MOVE INTO FAR WESTERN OKLAHOMA BETWEEN 10-11 PM. A FEW STRONG TO SEVERE STORMS WILL LIKELY FORM OVER SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS AS WELL. && .PREV DISCUSSION... /ISSUED 241 PM CDT SAT MAR 26 2016/ DISCUSSION... PRECIPITATION CHANCES AND STRONG TO SEVERE STORM POTENTIAL TONIGHT ARE THE MAIN CONCERNS. TONIGHT...MOISTURE AND LIFT WILL INCREASE ACROSS THE ENTIRE AREA AHEAD OF THE MID/UPPER LEVEL DISTURBANCE CURRENTLY OVER COLORADO. SHOWERS AND PERHAPS THUNDERSTORMS WILL MOVE INTO WESTERN OKLAHOMA SOMETIME IN THE 9 PM TO MIDNIGHT TIME FRAME. ADDITIONAL THUNDERSTORMS MAY FORM AHEAD OF THIS ACTIVITY NEAR THE 850 MB FRONT ACROSS SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS IN THE 10 PM TO 1 AM TIME RANGE. OVERALL...INCREASED RAIN CHANCES TONIGHT IN MANY AREAS. SOME LOCATIONS COULD GET 0.50 TO 1 INCH OF RAIN. AS FAR AS SEVERE THUNDERSTORM POTENTIAL IS CONCERNED TONIGHT...THINK A FEW SEVERE STORMS WITH LARGE HAIL UP TO HALF DOLLARS COULD OCCUR OVER MAINLY THE SOUTHERN HALF OF OKLAHOMA AND WESTERN NORTH TEXAS. FORECAST MUCAPE IN THE 500 TO 1000 J/KG COMBINED VERY STRONG 0-6 KM SHEAR OF 45-75 KT SUPPORT MAINLY ELEVATED SUPERCELLS AND MULTICELLS CAPABLE OF LARGE HAIL. CANNOT COMPLETELY RULE OUT A DAMAGING WIND GUST OR TWO OF AROUND 60 MPH...ESPECIALLY SOUTHEAST OF A WICHITA FALLS TO PURCELL TO SEMINOLE LINE WHERE SURFACE DEWPOINTS WILL BE HIGHEST NEAR AND JUST SOUTHEAST OF A DEVELOPING COLD FRONT. NOT EXPECTING MANY SEVERE REPORTS. APPEARS MOST...IF NOT ALL...SEVERE STORMS SHOULD STAY SOUTH OF THE OKLAHOMA CITY METRO AREA...WHICH SHOULD BE AFFECTED BY STORMS IN THE 2 TO 5 AM TIME FRAME. ONGOING SPC MARGINAL RISK AREA IN THE 11 PM TO 7 AM TIME FRAME APPEARS TO BE VERY REASONABLE. THERE IS A CHANCE FOR RAIN TO MIX WITH OR TURN OVER TO SNOW IN NORTHWESTERN OKLAHOMA AFTER MIDNIGHT TONIGHT. KEPT THIS MENTION NORTH OF A CHEYENNE TO WATONGA TO PONCA CITY LINE...PER LATEST MODEL GUIDANCE...RELYING MORE HEAVILY ON THE LATEST HRRR/RUC13 RUNS. RIGHT NOW...NOT EXPECTING ANY IMPACTS FROM ANY SNOW...BUT COULD NOT COMPLETELY RULE OUT A DUSTING UP TO AN INCH IN SOMEWHERE. ANY SNOW WOULD HAVE A DIFFICULT TIME ACCUMULATING DUE TO WARM GROUND CONDITIONS. SUNDAY...PRECIPITATION MAY LINGER BEFORE 10 AM NEAR AND EAST OF I-35. RAPID CLEARING CAN BE EXPECTED LATE MORNING INTO EARLY AFTERNOON. MODEL GUIDANCE HIGHS IN THE UPPER 50S TO LOWER 60S SEEMED TO BE REASONABLE. NORTH SURFACE WINDS WILL DECREASE THROUGH THE AFTERNOON HOURS. SUNDAY NIGHT...CLEAR AND COLD CONDITIONS ARE FORECAST WITH A SURFACE HIGH OVERHEAD. FREEZING OR SUBFREEZING TEMPERATURES MAY BE POSSIBLE IN RURAL LOCATIONS...ESPECIALLY IN NORTHERN OKLAHOMA. FOR NOW...DID NOT ISSUE A FREEZE WATCH DUE TO SOME UNCERTAINTY ON HOW COLD IT WILL GET. WENT BELOW MODEL GUIDANCE LOWS THINKING CALM WINDS...CLEAR SKIES...AND DRY AIR WILL ALLOW FOR EXCELLENT RADIATIONAL COOLING. MONDAY...SOUTHERLY SURFACE WINDS WILL FORM AND INCREASE... ESPECIALLY IN WESTERN OKLAHOMA. DRY AND SLIGHTLY WARMER CONDITIONS ARE FORECAST. TUESDAY THROUGH THURSDAY...WILL MONITOR FOR VERY HIGH WILDFIRE CONCERNS AND STRONG TO SEVERE THUNDERSTORM POTENTIAL DURING THIS TIME FRAME. A DRYLINE WILL LIKELY BE OVER THE SOUTHERN PLAINS WITH HOT...DRY...AND WINDY CONDITIONS WEST OF IT...AND WARM AND HUMID CONDITIONS EAST OF THIS LINE. POTENTIAL INSTABILITY WILL INCREASE EAST OF THE DRYLINE...WHICH COMBINED WITH STRONG SHEAR...WOULD FAVOR SOME SEVERE THUNDERSTORM POTENTIAL...PARTICULARLY WEDNESDAY AND WEDNESDAY NIGHT AS A MID/UPPER TROUGH APPROACHES THE SOUTHERN PLAINS. WILL CLOSELY MONITOR. TEMPERATURES WILL REMAIN ABOVE AVERAGE. FRIDAY AND NEXT SATURDAY...DRY AND COOLER WEATHER IS FORECAST... THOUGH CONFIDENCE IS RATHER LOW. MBS FIRE WEATHER... WILDFIRE POTENTIAL WILL INCREASE ACROSS THE ENTIRE AREA ON MONDAY AND WEST OF A DRYLINE TUESDAY AND WEDNESDAY. WESTERN OKLAHOMA AND FAR WESTERN NORTH TEXAS HAVE THE GREATEST CHANCES FOR CRITICAL FIRE WEATHER CONDITIONS MONDAY THROUGH WEDNESDAY. MBS && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 41 59 33 68 / 90 20 0 0 HOBART OK 40 61 35 68 / 60 10 0 0 WICHITA FALLS TX 45 63 36 71 / 50 10 0 0 GAGE OK 33 62 32 72 / 80 10 0 0 PONCA CITY OK 36 58 28 68 / 100 30 0 0 DURANT OK 49 59 38 68 / 20 30 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, Mar 26, 6:55 PM CDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 655 PM CDT SAT MAR 26 2016 OKZ004>048-050>052-TXZ083>090-271000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 655 PM CDT SAT MAR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .THUNDERSTORMS... THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS FROM ABOUT 11 PM THROUGH EARLY SUNDAY MORNING ACROSS PORTIONS OF SOUTHERN OKLAHOMA AND NORTH TEXAS. THE MARGINAL RISK IS GENERALLY SOUTH OF A LINE FROM MANGUM TO CHICKASHA TO ADA AND DURANT. HAIL TO THE SIZE OF HALF DOLLARS WILL BE POSSIBLE. .WINTER WEATHER... RAIN MAY MIX WITH OR CHANGE TO SNOW ACROSS NORTHWESTERN OKLAHOMA AFTER MIDNIGHT. ANY SNOW ACCUMULATIONS SHOULD BE LIMITED TO GRASSY AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .FIRE WEATHER... FIRE WEATHER WILL BE NEAR CRITICAL CONDITIONS FROM MONDAY THROUGH THROUGH THURSDAY...WITH THE WORST CONDITIONS CURRENTLY EXPECTED ON WEDNESDAY...WITH LOW HUMIDITY AND VERY WINDY CONDITIONS. .THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY NIGHT THROUGH THURSDAY. STRONG TO SEVERE STORMS WILL BE POSSIBLE ON WEDNESDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, Mar 27, 12:26 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1226 AM CDT SUN MAR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 AM HAIL 2 SW LAWTON 34.58N 98.45W
03/27/2016 E1.00 INCH COMANCHE OK TRAINED SPOTTER
&&
OUNLocal storm report, Mar 27, 12:32 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1232 AM CDT SUN MAR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 AM HAIL LAWTON 34.60N 98.42W
03/27/2016 E1.25 INCH COMANCHE OK TRAINED SPOTTER
HAIL COVERING GROUND/STREETS
&&
OUNSpecial weather statement, Mar 27, 12:40 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1240 AM CDT SUN MAR 27 2016
TXZ085-086-088-089-270615-
WILBARGER TX-ARCHER TX-BAYLOR TX-WICHITA TX-
1240 AM CDT SUN MAR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILBARGER...
NORTHWESTERN ARCHER...NORTHEASTERN BAYLOR AND WICHITA COUNTIES UNTIL
115 AM CDT...
AT 1237 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 4 MILES SOUTHWEST OF HARROLD TO 5 MILES NORTHWEST OF LAKE
DIVERSION TO 5 MILES SOUTH OF LAKE KEMP...MOVING EAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3362 9933 3384 9926 3408 9914 3413 9860
3394 9858 3369 9877
TIME...MOT...LOC 0537Z 256DEG 40KT 3402 9906 3387 9901 3369 9922
30Local storm report, Mar 27, 12:49 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1249 AM CDT SUN MAR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 AM HAIL GRANDFIELD 34.23N 98.69W
03/27/2016 E1.00 INCH TILLMAN OK AMATEUR RADIO
VIA GRANDFIELD POLICE DEPARTMENT
&&
OUNLocal storm report, Mar 27, 1:09 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
109 AM CDT SUN MAR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND GST 3 W GRANDFIELD 34.23N 98.74W
03/27/2016 M55 MPH TILLMAN OK MESONET
&&
OUNLocal storm report, Mar 27, 1:11 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
111 AM CDT SUN MAR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND GST SHEPPARD AFB 33.98N 98.50W
03/27/2016 M53 MPH WICHITA TX ASOS
&&
OUNThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 11:24 PM CDT | Special Weather Statement | OUN | Tillman | 51 min |
| Mar 26, 11:58 PM CDT | Special Weather Statement | OUN | Tillman | 32 min |
| Mar 27, 12:04 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 41 min |
| Mar 27, 12:07 AM CDT | Special Weather Statement | OUN | Comanche | 38 min |
| Mar 27, 12:25 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Grady, Stephens | 50 min |
| Mar 27, 12:28 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Stephens, Tillman | 47 min |
| Mar 27, 12:52 AM CDT | Winter Weather Advisory | OUN | Alfalfa, Ellis, Harper, Woods, Woodward | 6 hr |
| Mar 27, 1:05 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 40 min |
| Mar 27, 2:42 PM CDT | Frost Advisory | OUN | Atoka, Beckham, Bryan, Caddo, Carter, Cleveland and 25 more | 18 hr |
| Mar 27, 2:42 PM CDT | Freeze Warning | OUN | Alfalfa, Blaine, Canadian, Dewey, Ellis, Garfield and 11 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.